Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A coincidence theorem related to the Borsuk-Ulam theorem


Authors: Fred Cohen and J. E. Connett
Journal: Proc. Amer. Math. Soc. 44 (1974), 218-220
MSC: Primary 55C20; Secondary 55C35
DOI: https://doi.org/10.1090/S0002-9939-1974-0331374-2
MathSciNet review: 0331374
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A coincidence theorem generalizing the classical result of Borsuk on maps of $ {S^n}$ into $ {R^n}$ is proved, in which the antipodal map is replaced by a $ {Z_p}$-action on a space which is $ (n - 1)(p - 1)$-connected.


References [Enhancements On Off] (What's this?)

  • [1] H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, N.J., 1956. MR 17, 1040. MR 0077480 (17:1040e)
  • [2] F. Cohen, Cohomology of braid spaces, Bull. Amer. Math. Soc. 79 (1973), 763-766. MR 0321074 (47:9607)
  • [3] J. E. Connett, A generalization of the Borsuk-Ulam theorem, J. London Math. Soc. (2) 7 (1973), 64-66. MR 0322856 (48:1217)
  • [4] E. Fadell and L. Neuwirth, Configuration spaces, Math. Scand. 10 (1962), 111-118. MR 25 #4537. MR 0141126 (25:4537)
  • [5] H. J. Munkholm, Borsuk-Ulam type theorems for proper $ {Z_p}$-actions on ($ \bmod p$ homology) $ n$-spheres, Math. Scand. 24 (1969), 167-185. MR 41 #2672. MR 0258025 (41:2672)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55C20, 55C35

Retrieve articles in all journals with MSC: 55C20, 55C35


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0331374-2
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society